Alert archive / Michigan / Wind Chill Advisories in 2014

Wind Chill Advisory 2, NWS Marquette, MI

January 4, 2014Alger County, Luce County, Schoolcraft County, Michigan

NWS Marquette, MI issued this wind chill advisory at Jan 4, 2014, 4:07 PM EST for Alger County, Luce County, Schoolcraft County, Michigan. It took effect at Jan 5, 2014, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 4, 2014, 4:07 PM EST (21:07 UTC)
In effect from
Jan 5, 2014, 7:00 PM EST
Expired
Jan 5, 2014, 5:06 AM EST
In force
Issued by
NWS Marquette, MI

Counties Alger County, MI, Luce County, MI, Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 116 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.1 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 12:47 PM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Jan 4, 12:47 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1247 PM EST SAT JAN 4 2014

.UPDATE...
ISSUED AT 709 AM EST SAT JAN 4 2014

EXTENDED GOING WINTER STORM WARNING FOR ALGER COUNTY THRU 15Z WITH
SGNFT RADAR ECHOES LINGERING OVER THAT AREA UNDER THE DPVA/H85-5
QVECTOR CNVGC AHEAD OF SHRTWV MOVING E INTO THE UPR LKS. LARGER
SCALE SUBSIDENCE/MID LVL DRYING IN THE WAKE OF THIS DISTURBANCE WL
CAUSE THE SN TO DIMINISH IN ALGER COUNTY BY LATE MRNG.
&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 505 AM EST SAT JAN 4 2014

00Z RAOBS/LATEST WV IMAGERY AND RUC ANALYSIS SHOW VIGOROUS SHRTWV
SHIFTING E FM MN INTO THE UPR GRT LKS. THIS DISTURBANCE IS REFLECTED
BY A SFC LO PRES TROF IN MN...WHILE ANOTHER WEAKER DISTURBANCE/LO
PRES IS SHIFTING THRU ONTARIO. ALTHOUGH THERE IS NO WELL DEFINED SFC
LO PRES CENTER...THE SHARP PRES GRADIENT BTWN THE GENERAL LO PRES
TROF TO THE W AND RETREATING SFC HI PRES OVER THE MID ATLANTIC
STATES IS SUPPORTING  A VERY STRONG SW FLOW INTO THE UPR LKS...WITH
THE 00Z GRB RAOB SHOWING AN IMPRESSIVE SW WIND UP TO 70 KTS AT H85.
THE ISENTROPIC ASCENT ASSOCIATED WITH THIS STRONG SW FLOW SUPPORTED
A BAND OF HEAVIER SN THAT IMPACTED MAINLY THE NRN PORTION OF UPR MI
AS WELL AS AREAS DOWNWIND OF LK MI...WHERE THE FLOW OFF THE WATER
IN THE PRESENCE OF THE RETREATING ARCTIC AIRMASS ALLOWED FOR SGNFT
LK ENHANCEMENT/SN FALL RATES UP TO AN INCH PER HR. THE LLVL
DESTABILIZATION ALSO SHARPENED LLVL LAPSE RATES AND ALLOWED FOR SFC
WIND GUSTS NEAR THE BAY OF GREEN BAY/LK MI TO REACH AS HI AS 68 MPH
AT A SITE NEAR THOMPSON IN SCHOOLCRAFT COUNTY. THE AREA OF STRONGEST
LLVL WINDS/SHARPER ISENTROPIC ASCENT/SUPPORTING CENTER OF VIGOROUS
H85-5 QVECTOR CNVGC IS TENDING TO DRIFT E EARLY THIS MRNG...SO THE
SW WINDS/SN INTENSITY ARE DIMINSING A BIT. BUT ANOTHER AREA OF SN TO
THE W ASSOCIATED WITH THE DPVA/ACCOMPANYING DEEP LYR QVECTOR CNVGC
ACCOMPANYING THE MN SHRTWV IS TENDING TO PUSH BACK INTO THE AREA.
LOOKING FARTHER TO THE W...COLDER AIR IS PLOWING BACK INTO THE NRN
PLAINS BEHIND A COLD FNT SWEEPING THRU MN. AN EVEN COLDER ARCTIC
AIRMASS ASSOCIATED WITH ANOTHER SHRTWV DIGGING SEWD THRU
ALBERTA/SASKATCHEWAN IS APRCHG THE NRN PLAINS.

MAIN FCST CONCERNS IN THE SHORT TERM ARE POPS ASSOCIATED WITH APRCHG
MN SHRTWV AND THEN TEMPS/LES AS THE MUCH COLDER AIR UPSTREAM IN THE
WAKE OF THIS DISTURBANCE SURGES INTO THE UPR LKS.

TODAY...AREA OF DPVA/DEEP LYR QVECTOR CNVGC SUPPORTING THE AREA OF
WDSPREAD SN MOVING INTO THE WRN CWA EARLY THIS MRNG IS PROGGED TO
MOVE OUT OF THE ERN CWA BTWN 15Z-18Z...SO TRENDED SYNOPTIC SCALE
POPS DOWN W-E IN LINE WITH GOING FCST WITH ARRIVAL OF DNVA/CAD/DEEP
LYR QVECTOR DVGC AND STRONG SUBSIDENCE/MID LVL DRYING IN THE WAKE OF
MN SHRTWV PASSAGE. BUT OVER THE W...LES WL DVLP IN THE COLD NW FLOW
BEHIND THE FROPA AS H85 TEMPS FALL TOWARD -18C BY 00Z SUN.
HOWEVER...FCST SUBSIDENCE IS PROGGED TO DROP THE INVRN BASE TO AS LO
AS 3-4K FT. NAM/GFS/LOCAL WRF ARW FCST SNGS ALSO INDICATE GENERAL
SUBSIDENCE IN THE MIXED LYR BLO THE INVRN...SO LES AMOUNTS SHOULD BE
RELATIVELY LGT. HI RES MODELS INDICATE THE MORE FOCUSED LLVL CNVGC
WL IMPACT NRN ONTONAGON/SRN HOUGHTON COUNTY. ALTHOUGH TEMPS WL RISE
INTO THE 20S THIS MRNG BEFORE SFC COLD FNT NOW IN MN CLEARS THE CWA
W-E AND NEWBERRY IN THE AFTN...TEMPS WL FALL W-E FOLLOWING THE FROPA
WITH THE ARRIVAL OF THE COLDER H85 TEMPS.

TNGT...COLDER AIR ASSOCIATED WITH DIGGING SHRTWV IN WRN CANADA/
DEEPENING ARCTIC BRANCH IN THE PLAINS IS PROGGED TO STEADILY ADVECT
INTO THE UPR GRT LKS IN STEADY WNW FLOW/H925 WINDS 20-25KTS.
CONSENSUS OF FAVORED MODELS INDICATES H85 TEMPS WL FALL TO ARND -25C
OVER THE WRN CWA AND -18C OVER THE E BY 12Z SUN. ALTHOUGH THIS CHILL
WITH H85/LK WATER TEMP DIFFERENCE OVER 20C WL SUPPORT LES... HIER
RES MODELS ARE INDICATING LO INVRN BASE MAINTAINED BY ONGOING
SUBIDENCE THAT EXTENDS INTO THE MIXED LYR WL HAMPER LES AMOUNTS. SO
A RELATIVELY HI POP/LO QPF SCENARIO SEEMS TO BE IN STORE. THE
ARRIVING CHILL WL ALSO PUSH THE DGZ BLO THE SFC OVER THE WRN CWA...
SO THIS POOR SN GROWTH WL ALSO HAMPER LES AMOUNTS. BUT THE SMALL SN
FLAKE SIZE WL BE EFFICIENT AT REDUCING VSBY...ESPECIALLY AT EXPOSED
LOCATIONS NEAR LK SUP. EXPECT TEMPS OVER THE INTERIOR W HALF...WHERE
THE INCOMING AIRMASS WL BE MODIFIED LEAST BY THE WARMING OF LK
SUP...TO FALL AS LO AS 15 TO 20 BLO ZERO. WITH APRNT TEMPS LIKELY TO
FALL TO -25 TO -35...OPTED TO ISSUE A WIND CHILL ADVY FOR LATE TNGT
THRU SUN MRNG FOR THE INTERIOR W HALF COUNTIES EVEN THOUGH WIND
SPEEDS MAY NOT HOLD AOA THE THRESHOLD OF 10 MPH.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 505 AM EST SAT JAN 4 2014

...WIND CHILL WATCH ISSUED FOR SUNDAY NIGHT THROUGH LATE TUESDAY
MORNING...

A CLOSED 500MB LOW WILL SETTLE OVER THE GREAT LAKES SUNDAY INTO
MONDAY NIGHT...AND THEN MOVE INTO ONTARIO AND QUEBEC TUESDAY INTO
WEDNESDAY. UPPER MICHIGAN WILL REMAIN UNDER RATHER ZONAL FLOW ALOFT
FROM TUESDAY INTO WEDNESDAY AS THE LOW DEPARTS...AND THEN ANOTHER
TROUGH WILL SWING THROUGH AGAIN ON THURSDAY AS A RIDGE BUILDS OVER
THE NORTHERN PLAINS. AT THE SURFACE...THE LOW RESPONSIBLE FOR THE
EARLY WEEKEND SNOW OVER UPPER MI WILL MOVE INTO JAMES BAY SUNDAY
MORNING. THIS WILL ALLOW A VERY COLD ARCTIC AIRMASS OVER THE
CANADIAN PRAIRIE TO SINK INTO THE MIDWEST FOR SUNDAY AND MONDAY.
MEANWHILE...LOW PRESSURE DEVELOPING IN THE CENTRAL PLAINS SUNDAY
AFTERNOON WILL MOVE NORTHEASTWARD INTO THE LOWER LAKES BY MONDAY
MORNING...AND INTO ONTARIO BY MONDAY EVENING. THIS WILL ALLOW THE
ARCTIC AIRMASS TO FULLY INFILTRATE UPPER MICHIGAN SUNDAY NIGHT INTO
WEDNESDAY...BRINGING SOME OF THE COLDEST TEMPERATURES OF THE SEASON.
MODELS ARE CONSISTENT IN HAVING 850MB TEMPS RANGING FROM -28C TO
-35C CREEPING INTO THE WESTERN CWA STARTING LATE SUNDAY
AFTERNOON...AND THEN SLIDING OVER THE REST OF THE CWA THROUGH
TUESDAY. OVERALL...EXPECT SUNDAY NIGHT LOW TEMPERATURES TO RANGE
FROM -29F TO AROUND -3F ACROSS THE FORECAST AREA...WITH THE COLDEST
TEMPERATURES FAR WEST NEAR THE WI BORDER. HIGH TEMPERATURES ON
MONDAY WILL ONLY REBOUND TO NEAR -13F OUT WEST...AND INTO THE SINGLE
DIGITS ABOVE ZERO IN THE EAST. TEMPERATURES MONDAY NIGHT WILL RANGE
FROM -27F OUT WEST...AND -14C OUT EAST. AREAS NEAR THE LAKESHORE
WILL BE IN THE SINGLE DIGITS BELOW ZERO. AS PREVIOUS STATEMENTS AND
DISCUSSIONS HAVE MENTIONED...THIS IS THE COLDEST AIR MASS SINCE
PERHAPS THE INTENSE COLD WAVE OF EARLY FEBRUARY 1996.

TO WORSEN MATTERS...THE TIGHT PRESSURE GRADIENT BETWEEN THE INCOMING
HIGH AND THE LOW PRESSURE MOVING OVER THE LOWER LAKES WILL KEEP
WEST-NORTHWEST WINDS GUSTING OVER THE CWA THROUGH SUNDAY NIGHT
THROUGH TUESDAY  NIGHT...WHICH WILL LEAD TO DANGEROUSLY COLD WIND
CHILLS...EVEN DURING THE DAY. AREAS ACROSS THE INLAND WEST WILL SEE
WIND CHILL VALUES AS LOW AS -50F DURING THE OVERNIGHT
HOURS...WHEREAS THE REMAINDER OF THE AREA WILL SEE VALUES RANGING
FROM -40F TO -20F. HAVE ISSUED A WIND CHILL WATCH FOR SUNDAY NIGHT
INTO MONDAY MORNING ACROSS THE WEST ACCORDINGLY...WHERE WIND CHILL
VALUES ARE EXPECTED TO REMAIN CRITICAL THROUGH A MAJORITY OF THE
PERIOD. DELAYED THE WATCH FOR THE EASTERN HALF UNTIL MONDAY
NIGHT...AS VALUES ARE NOT EXPECTED TO STEADILY REACH WIND CHILL
WARNING CRITERIA UNTIL THEN. SEE THE LATEST WINTER WEATHER MESSAGE
FOR ADDITIONAL DETAILS AND PRECAUTIONARY MEASURES.

AS FAR AS PRECIPITATION SUNDAY INTO TUESDAY GOES...WITH VERY COLD
TEMPERATURES AND WEST-NORTHWEST WINDS THROUGH THE TIME PERIOD/AN
UPPER LEVEL LOW ALOFT/ EXPECT LES TO DEVELOP AND PERSIST IN FAVORED
SNOWBELTS ACROSS MICHIGAN. THE LIMITING FACTOR...AS WE HAVE SEEN IN
THE PAST FEW WEEKS WITH COLDER TEMPS...WILL BE THE SNOW RATIOS AS
THE DGZ PLUMMETS INTO THE GROUND. OVERALL...THINKING THE 15-17:1
RATIOS ARE REASONABLE AS LAST WEEKS SNOW TOTALS DURING THE COLDER
TEMPS WERE IN THIS RANGE. WHILE SNOW TOTALS ARE NOT EXPECTED TO BE
TOO IMPRESSIVE...GUSTY WINDS WILL LEAD TO AREAS OF BLOWING
SNOW...ESPECIALLY MONDAY INTO TUESDAY. TOTALS IN WNW-FAVORED
SNOWBELTS ALONG LAKE SUPERIOR ARE EXPECTED TO BE AROUND 1 TO 3
INCHES THROUGH MONDAY MORNING...AND THEN 2 TO 5 INCHES MONDAY
MORNING INTO TUESDAY MORNING...WITH THE HIGHEST ACCUMULATIONS
EXPECTED EAST OF MUNISING. ADVISORIES MAY BE NEEDED IN AREAS WITH
THE MOST ACCUMULATIONS/MOST BLOWING SNOW LATER THIS WEEK...SO STAY
TUNED FOR THE LATEST.

OTHERWISE...HIGH PRESSURE KEEPS THINGS FAIRLY QUIET FOR WEDNESDAY
INTO THURSDAY...AND KEEPS WINDS LIGHTER. LOW PRESSURE WILL MOVE FROM
NORTHERN MANITOBA THURSDAY INTO JAMES BAY BY SATURDAY...WHICH WILL
BRING SOUTH-SOUTHWESTERLY FLOW ACROSS UPPER MICHIGAN ALONG WITH
WARMER AIR...THANKFULLY. HIGH TEMPERATURES WILL REBOUND INTO THE
TEENS AND 20S STARTING THURSDAY...AND REMAINING LES FOR
WEST-NORTHWEST WIND FAVORED SNOWBELTS WILL MOVE OFFSHORE INTO LAKE
SUPERIOR.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1246 PM EST SAT JAN 4 2014

WITH INCREASINGLY COLDER AIR FLOWING INTO THE UPPER LAKES...LAKE
EFFECT SNOW SHOWERS WILL BE THE RULE OFF LAKE SUPERIOR IN W TO NW
FLOW. KIWD WILL BE NEAR THE SRN EDGE OF THE LAKE EFFECT SNOW
SHOWERS. IN GENERAL...MVFR CONDITIONS SHOULD PREVAIL THRU THE FCST
PERIOD. HOWEVER...EXPECT SOME PERIODS OF IFR FOR THE NEXT FEW HRS
BEFORE SUBSIDENCE/DRYING IN THE WAKE OF THE COLD FRONT THAT PASSED
EARLIER TODAY BECOME MORE DOMINANT. AT KCMX...PERSISTENT LAKE EFFECT
SNOW SHOWERS SHOULD LEAD TO PREVAILING IFR CONDITIONS. HOWEVER...
THERE WILL BE PERIODS OF LIFR FOR MUCH OF THE AFTN. AS AIR MASS
BECOMES EXTREMELY COLD...SNOWFLAKES WILL BECOME SMALL...LEADING TO A
TREND FOR INCREASINGLY LOWER VIS WITH TIME SUN/MON. AS A
RESULT...THERE MAY BE AN EXTENDED PERIOD OF LIFR VIS DEVELOPING AT
SOME POINT SUN AT KCMX. AT KSAW...OCNL -SHSN JUST BEHIND PASSING
COLD FRONT WILL LEAD TO MVFR/OCNL IFR FOR THE NEXT COUPLE OF HRS.
THEN...THERE SHOULD BE ENOUGH DRYING/SUBSIDENCE TO CAUSE CONDITIONS
TO IMPROVE TO VFR LATER TODAY/TONIGHT IN THE PRESENCE OF A DOWNSLOPE
WNW FLOW. MVFR CONDITIONS MAY RETURN SUN MORNING AS WINDS VEER A
LITTLE MORE NORTHERLY.
&&

.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 505 AM EST SAT JAN 4 2014

SW GALES AHEAD OF AN APPROACHING COLD FRONT OVER EASTERN LAKE
SUPERIOR WILL DIMINISH THIS MORNING WITH THE ARRIVAL OF A WEAKER
PRES GRADIENT. IT NOW APPEARS THE NW WINDS BEHIND THE FRONT WL NOT
BE AS STRONG AS EARLIER ANTICIPATED AND NOT REACH GALE THRESHOLDS
EXCEPT PERHAPS OVER THE E PART OF THE LAKE THIS AFTERNOON. SO OPTED
TO CANX THE GOING GALE WARNING FOR ALL BUT THAT AREA. DID SHORTERN
THE WARNING FOR THE E THIS EVENING SINCE THE MARGINAL GALES THERE
WILL DIMINISH BY THEN. EVEN THOUGH THE NW WINDS WILL BE UP TO ONLY
25-30 KTS INSTEAD OF 35 KTS THRU TONIGHT...THE ARRIVAL OF BITTERLY
COLD ARCTIC AIR/SUFFICIENTLY HI WAVES WILL RESULT IN WIDESPREAD
HEAVY FREEZING SPRAY...ESPECIALLY THIS AFTERNOON AND TONIGHT.

WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE FROM SUNDAY
INTO MONDAY MORNING. THE TIGHTENING PRESSURE GRADIENT BETWEEN LOW
PRESSURE OVER THE NEW ENGLAND STATES AND INCOMING HIGH PRESSURE FROM
THE NORTHERN PLAINS WILL BRING NORTHWEST GALES TO 40 KNOTS TO MAINLY
CENTRAL AND EASTERN LAKE SUPERIOR MONDAY AFTERNOON INTO TUESDAY
EVENING. HIGH PRESSURE WILL RETURN WEDNESDAY INTO THURSDAY AND BRING
WINDS DOWN BELOW 20 KNOTS. APPROACHING LOW PRESSURE WILL BRING
SOUTHERLY WINDS 15 TO 25 KNOTS TO LAKE SUPERIOR FOR FRIDAY.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  WIND CHILL WATCH FROM SUNDAY EVENING THROUGH TUESDAY MORNING FOR
     MIZ001>005-009>013-084.

  WIND CHILL ADVISORY FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO
     NOON EST /11 AM CST/ SUNDAY FOR MIZ002-004-005-009>013-084.

  WIND CHILL WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR
     MIZ006-007-014-085.

LAKE SUPERIOR...
  GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LSZ266-267.

  HEAVY FREEZING SPRAY WARNING UNTIL 4 AM EST /3 AM CST/ TUESDAY
     FOR LSZ162-263>266.

  HEAVY FREEZING SPRAY WARNING UNTIL 7 AM EST MONDAY FOR
     LSZ249>251.

  HEAVY FREEZING SPRAY WARNING UNTIL 7 AM EST MONDAY FOR
     LSZ243>245-248.

LAKE MICHIGAN...
NONE.
&&

UPDATE...KC
SHORT TERM...KC
LONG TERM...MCD
AVIATION...ROLFSON
MARINE...KC
Hazardous weather outlook, Jan 4, 11:27 AM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
1127 AM EST SAT JAN 4 2014

MIZ001>007-009>014-084-085-051300-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
1127 AM EST SAT JAN 4 2014 /1027 AM CST SAT JAN 4 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...REST OF TODAY AND TONIGHT

GENERALLY LIGHT LAKE EFFECT SNOW WILL OCCUR IN THE SNOWBELTS FAVORED
BY WEST TO NORTHWEST WINDS. HOWEVER...THE FALLING SNOW COMBINED WITH
SOME BLOWING SNOW WILL RESULT IN SHARPLY REDUCED VISIBILITY AT TIMES.

WIND CHILL VALUES WILL PLUMMET TO 25 BELOW TO 35 BELOW ZERO LATE
TONIGHT OVER MUCH OF THE WEST HALF OF UPPER MICHIGAN. SEE THE LATEST
WINTER WEATHER MESSAGE FOR COMPLETE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT THE COLDEST ARCTIC AIR MASS IN YEARS TO MOVE INTO THE UPPER
GREAT LAKES SUNDAY THROUGH TUESDAY. TEMPERATURES WILL FALL BELOW
ZERO OVER WESTERN UPPER MICHIGAN SATURDAY NIGHT AND REMAIN BELOW ZERO
THROUGH TUESDAY NIGHT. DURING THIS TIME...WIND CHILLS MAY FALL TO AS
LOW AS 40 TO 50 BELOW ZERO OVER THE INTERIOR WEST HALF OF UPPER
MICHIGAN WHEN THE CORE OF THE COLDEST AIR MOVES OVERHEAD ON MONDAY.

THE COMBINATION OF FALLING SNOW AND GUSTY WEST TO NORTHWEST WINDS
OF 20 TO 30 MPH WILL LIKELY RESULT IN FREQUENT WHITE-OUT CONDITIONS
FROM LATE SUNDAY NIGHT THROUGH TUESDAY IN THE LAKE EFFECT SNOWBELTS
FAVORED BY WEST TO NORTHWEST WINDS. SEE THE LATEST WINTER WEATHER
MESSAGE FOR COMPLETE DETAILS ON THE INTENSE COLD AND LAKE EFFECT SNOW
AND BLOWING SNOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS TO THE NATIONAL
WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO SUBMIT REPORTS
AT OUR WEBPAGE...FACEBOOK PAGE...OR ON TWITTER.

LSZ162-240>251-263>267-051300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
1127 AM EST SAT JAN 4 2014 /1027 AM CST SAT JAN 4 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...REST OF TODAY AND TONIGHT

SOUTHWEST GALES TO 35 KNOTS OVER EASTERN LAKE SUPERIOR WILL SHIFT TO
WEST TO NORTHWEST GALES THIS AFTERNOON. HEAVY FREEZING SPRAY IS ALSO
EXPECTED. SEE THE LATEST LAKE SUPERIOR MARINE FORECAST AND MARINE
WEATHER MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT NORTHWEST GALES TO 35 KNOTS OVER PORTIONS OF CENTRAL AND
EASTERN LAKE SUPERIOR MONDAY AFTERNOON THROUGH TUESDAY. HEAVY
FREEZING SPRAY IS EXPECTED ACROSS MUCH OF LAKE SUPERIOR SUNDAY THROUGH
TUESDAY NIGHT. SEE THE LATEST LAKE SUPERIOR MARINE FORECAST AND
MARINE WEATHER MESSAGE FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-051300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
1127 AM EST SAT JAN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...REST OF TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

ROLFSON

In the hours before

Local storm report, Jan 4, 10:34 AM EST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
1034 AM EST SAT JAN 4 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 AM     SNOW             GRAND MARAIS            46.67N 85.98W
01/04/2014  E10.9 INCH       ALGER              MI   PUBLIC

            SNOW DURATION 24 HOURS

0900 AM     SNOW             3 SSE RAPID RIVER       45.87N 86.95W
01/04/2014  M1.8 INCH        DELTA              MI   COOP OBSERVER

            COOP OBSERVER STATION 4SSE RAPID RIVER
            /RPDM4/ SNOW DURATION 24 HOURS

0800 AM     SNOW             2 SE HERMAN             46.65N 88.33W
01/04/2014  M7.4 INCH        BARAGA             MI   COOP OBSERVER

            COOP OBSERVER STATION HERMAN /HERM4/ SNOW
            DURATION 24 HOURS

0800 AM     SNOW             PAULDING                46.40N 89.18W
01/04/2014  M2.8 INCH        ONTONAGON          MI   COOP OBSERVER

            COOP OBSERVER STATION PAULDING /PDGM4/ SNOW
            DURATION 24 HOURS

0800 AM     SNOW             2 NE COOKS              45.94N 86.44W
01/04/2014  M3.0 INCH        SCHOOLCRAFT        MI   COOP OBSERVER

            COOP OBSERVER STATION COOKS 2NE /CKSM4/ SNOW
            DURATION 24 HOURS

0800 AM     SNOW             1 NW GARDEN CORNERS     45.90N 86.55W
01/04/2014  M2.3 INCH        DELTA              MI   COOP OBSERVER

            COOP OBSERVER STATION GARDEN CORNERS /GDCM4/
            SNOW DURATION 24 HOURS

0800 AM     SNOW             4 SSW BRAMPTON          45.88N 87.09W
01/04/2014  M2.6 INCH        DELTA              MI   COOP OBSERVER

            COOP OBSERVER STATION GLADSTONE 2NW /HRKM4/
            SNOW DURATION 24 HOURS

0800 AM     SNOW             MOHAWK                  47.31N 88.36W
01/04/2014  M3.0 INCH        KEWEENAW           MI   COOP OBSERVER

            COOP OBSERVER STATION MOHAWK /MHKM4/ SNOW
            DURATION 24 HOURS

0800 AM     SNOW             3 NNE IRON MOUNTAIN     45.88N 88.04W
01/04/2014  M2.8 INCH        DICKINSON          MI   COOP OBSERVER

            COOP OBSERVER STATION IRON MOUTAIN 5N
            /IMNM4/ SNOW DURATION 24 HOURS

0800 AM     SNOW             4 S FISH LAKE           46.16N 86.65W
01/04/2014  M6.2 INCH        ALGER              MI   COOP OBSERVER

            COOP OBSERVER STATION WETMORE 15S /WETM4/
            SNOW DURATION 24 HOURS

0800 AM     SNOW             1 SW GLADSTONE          45.84N 87.04W
01/04/2014  M2.1 INCH        DELTA              MI   COOP OBSERVER

            COOP OBSERVER STATION GLADSTONE NO. 2
            /GLDM4/ SNOW DURATION 24 HOURS

0800 AM     SNOW             8 N MASS CITY           46.87N 89.10W
01/04/2014  M6.0 INCH        ONTONAGON          MI   COOP OBSERVER

            COOP OBSERVER STATION GREENLAND 6N /GNLM4/
            SNOW DURATION 24 HOURS

0700 AM     SNOW             6 E CHAMPION            46.50N 87.84W
01/04/2014  M4.5 INCH        MARQUETTE          MI   COOP OBSERVER

            COOP OBSERVER:CLKM4 SNOW DURATION 24 HOURS

0700 AM     SNOW             4 NE NEGAUNEE           46.53N 87.55W
01/04/2014  M3.4 INCH        MARQUETTE          MI   MESONET

            OFFICIAL NWS OBSERVATION. SNOW DURATION 18
            HOURS

0700 AM     SNOW             NEWBERRY                46.36N 85.52W
01/04/2014  M16.0 INCH       LUCE               MI   COOP OBSERVER

            COOP OBSERVER STATION NEWBERRY CITY /NWCM4/
            SNOW DURATION 24 HOURS

0700 AM     SNOW             1 NNE ARNOLD            46.07N 87.48W
01/04/2014  M1.0 INCH        MARQUETTE          MI   COOP OBSERVER

            COOP OBSERVER STATION 2 N ARNOLD /AROM4/
            SNOW DURATION 24 HOURS

0700 AM     SNOW             3 WSW WATTON            46.51N 88.67W
01/04/2014  M4.3 INCH        BARAGA             MI   COOP OBSERVER

            COOP OBSERVER STATION 3 W WATTON /WTNM4/
            SNOW DURATION 24 HOURS

0700 AM     SNOW             1 S MANISTIQUE          45.95N 86.25W
01/04/2014  M1.5 INCH        SCHOOLCRAFT        MI   COOP OBSERVER

            COOP OBSERVER STATION MANISTIQUE WWTP
            /MTQM4/ SNOW DURATION 24 HOURS

0700 AM     SNOW             5 ESE CHASSELL          47.01N 88.43W
01/04/2014  M5.2 INCH        HOUGHTON           MI   COOP OBSERVER

            COOP OBSERVER STATION JACOBSVILLE /JCBM4/
            SNOW DURATION 24 HOURS

0700 AM     SNOW             2 SSE NAWAKWA LAKE      46.51N 85.96W
01/04/2014  M11.7 INCH       ALGER              MI   COOP OBSERVER

            COOP OBSERVER STATION GRAND MARAIS 10S
            /GMSM4/ SNOW DURATION 24 HOURS

0700 AM     HIGH SUST WINDS  3 NNW GERMFASK          46.29N 85.95W
01/04/2014  M35 MPH          SCHOOLCRAFT        MI   MESONET

            MESONET STATION 2 NNW GERMFASK /A1048/

0700 AM     SNOW             4 WSW GWINN             46.26N 87.51W
01/04/2014  M4.3 INCH        MARQUETTE          MI   COOP OBSERVER

            COOP OBSERVER STATION GWINN SHAG LAKE
            /GSHM4/ SNOW DURATION 24 HOURS

0700 AM     SNOW             SILVER CITY             46.83N 89.57W
01/04/2014  M3.0 INCH        ONTONAGON          MI   COCORAHS

            COCORAHS STATION SILVER CITY /0733V/ SNOW
            DURATION 24 HOURS

0630 AM     SNOW             MUNISING                46.41N 86.66W
01/04/2014  M4.5 INCH        ALGER              MI   COOP OBSERVER

            COOP OBSERVER STATION MUNISING /MNSM4/ SNOW
            DURATION 24 HOURS

0520 AM     SNOW             ISHPEMING               46.49N 87.66W
01/04/2014  E2.5 INCH        MARQUETTE          MI   PUBLIC

            ESTIMATED 2 TO 3 INCHES. DIFFICULT TO TELL
            WITH BLOWING AND DRIFTING. APPROX. 18 HOUR
            TOTAL.

&&

IRIS SYSTEM
Local storm report, Jan 4, 10:58 AM EST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1058 AM EST SAT JAN 4 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 AM     SNOW             1 SSW CHASSELL          47.02N 88.53W
01/04/2014  M4.8 INCH        HOUGHTON           MI   TRAINED SPOTTER

            8 HR SNOWWFALL. SNOW DEPTH 23

&&

NWS MARQUETTE MI
IRIS SYSTEM
Local storm report, Jan 4, 11:24 AM EST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1124 AM EST SAT JAN 4 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             2 E REDRIDGE            47.15N 88.72W
01/04/2014  M7.0 INCH        HOUGHTON           MI   COOP OBSERVER

            COOP OBSERVER STATION 5NW ATLANTIC MINE
            /ATMM4/ SNOW DURATION 24 HOURS

0700 AM     SNOW             8 S MOUNTAIN LAKE       46.75N 87.88W
01/04/2014  M6.2 INCH        MARQUETTE          MI   COOP OBSERVER

            COOP OBSERVER STATION BIG BAY 9SW /BBEM4/
            SNOW DURATION 24 HOURS

&&

NWS MARQUETTE MI
IRIS SYSTEM
Local storm report, Jan 4, 12:16 PM EST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1216 PM EST SAT JAN 4 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     SNOW             L'ANSE                  46.75N 88.45W
01/04/2014  M5.0 INCH        BARAGA             MI   PUBLIC

            SNOW DURATION 12 HOURS

1215 PM     SNOW             EWEN                    46.53N 89.28W
01/04/2014  M4.0 INCH        ONTONAGON          MI   PUBLIC

            SNOW DURATION 24 HOURS

&&

NWS MARQUETTE MI
IRIS SYSTEM
Local storm report, Jan 4, 1:15 PM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
115 PM EST SAT JAN 4 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     SNOW             AU TRAIN                46.43N 86.84W
01/04/2014  M4.1 INCH        ALGER              MI   TRAINED SPOTTER

            SNOW DURATION 24 HOURS OBSERVER LOCATION AU
            TRAIN

0800 AM     SNOW             1 ESE MARQUETTE         46.55N 87.38W
01/04/2014  M3.0 INCH        MARQUETTE          MI   COOP OBSERVER

            COOP OBSERVER STATION MARQUETTE WFP /MRQM4/
            SNOW DURATION 24 HOURS

0100 PM     SNOW             4 NE NEGAUNEE           46.53N 87.55W
01/04/2014  M3.0 INCH        MARQUETTE          MI   MESONET

            MESONET STATION NWS MARQUETTE /MQT/ SNOW
            DURATION 24 HOURS

0113 PM     SNOW             IRONWOOD                46.45N 90.15W
01/04/2014  E2.9 INCH        GOGEBIC            MI   PUBLIC

            SNOW DURATION 12 HOURS

1200 PM     SNOW             8 SSW THOMPSON          45.80N 86.40W
01/04/2014  M2.0 INCH        SCHOOLCRAFT        MI   COOP OBSERVER

            COOP OBSERVER STATION PARENT BAY /PARM4/
            SNOW DURATION 24 HOURS

&&

NWS MARQUETTE MI
IRIS SYSTEM

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 7:36 PM ESTWinter Storm WarningMQTAlger, Luce, Schoolcraft16 hr
Jan 4, 5:27 AM ESTWind Chill WatchMQTAlger, Baraga, Delta, Dickinson, Gogebic, Houghton and 7 more11 hr
Jan 4, 5:27 AM ESTWind Chill AdvisoryMQTBaraga, Delta, Dickinson, Gogebic, Houghton, Iron and 3 more38 hr
Jan 4, 4:07 PM ESTWind Chill WarningMQTAlger, Baraga, Delta, Dickinson, Gogebic, Houghton and 7 more70 hr

Nearby

Wind Chill Advisories in Michigan, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.